Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Wilmington, OH

April 9, 20118 counties in Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2011, 11:40 AM EDT for 8 counties in Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 11:40 AM EDT (15:40 UTC)
Expired
Apr 9, 2011, 12:30 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY

The radar

The Louisville radar (KLVX), 120 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 11:46 AM EDTTSTM WND DMG3 Nnw Gratz, KYNUMEROUS TREES REPORTED DOWN ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:25 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS51 KILN 091540
SVRILN
KYC015-037-041-077-081-117-187-191-091630-
/O.NEW.KILN.SV.W.0051.110409T1540Z-110409T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHERN BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  OWEN COUNTY IN NORTHERN KENTUCKY...
  PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 1230 PM EDT.

* AT 1137 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM CARROLLTON TO 9 MILES SOUTH OF
  WORTHVILLE TO 19 MILES SOUTHWEST OF MONTEREY...MOVING EAST AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  OWENTON...
  DRY RIDGE...
  CRITTENDEN...
  WILLIAMSTOWN...
  WALTON...
  BUTLER...
  CLARYVILLE...
  FALMOUTH...

IN ADDITION...WORTHVILLE...EASTERDAY...EAGLE STATION...
SQUIRESVILLE...WHEATLEY...GRATZ...CARSON AND SANDERS ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 74...
I-75 BETWEEN MILE MARKERS 144 AND 172...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
SATURDAY AFTERNOON FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY.

&&

LAT...LON 3838 8491 3842 8490 3845 8493 3842 8497
      3851 8500 3852 8504 3856 8502 3860 8509
      3860 8523 3868 8525 3895 8435 3874 8428
      3857 8427 3856 8442 3853 8444 3853 8448
      3850 8450 3849 8456 3834 8475 3833 8481
TIME...MOT...LOC 1540Z 248DEG 50KT 3867 8513 3850 8508
          3824 8506

$$
3 follow-up statements
813 
WWUS51 KILN 091602
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1202 PM EDT SAT APR 9 2011

KYC041-091612-
/O.CAN.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
CARROLL KY-
1202 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE AREA. 

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3839 8481 3861 8485 3876 8498 3879 8488
      3879 8483 3881 8481 3895 8435 3874 8428
      3857 8427 3856 8442 3853 8444 3853 8448
      3850 8450 3850 8454 3834 8475
TIME...MOT...LOC 1602Z 246DEG 53KT 3881 8478 3867 8468
          3841 8466

$$

KYC015-037-077-081-117-187-191-091630-
/O.CON.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-GALLATIN KY-
OWEN KY-
1202 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR EASTERN OWEN...GALLATIN...PENDLETON...KENTON...CAMPBELL...EXTREME
SOUTHERN BOONE AND GRANT COUNTIES...

AT 1158 AM EDT...RADAR INDICATED THAT THE LINE OF SEVERE
THUNDERSTORMS HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS
APPROACHING 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM INTERSTATE 71 AT US ROUTE 127 TO TWIN BRIDGES TO 
BEECHWOOD...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
DRY RIDGE...WILLIAMSTOWN...CRITTENDEN...WALTON...BUTLER...FALMOUTH
AND CLARYVILLE.

IN ADDITION...NEW COLUMBUS...LAWRENCEVILLE...STEWARTSVILLE...
KEEFER...RYLE...MUNK...VERONA AND CORINTH ARE NEAR THE PATH OF THESE
STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 56 AND 74...
I-75 BETWEEN MILE MARKERS 144 AND 172...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8481 3861 8485 3876 8498 3879 8488
      3879 8483 3881 8481 3895 8435 3874 8428
      3857 8427 3856 8442 3853 8444 3853 8448
      3850 8450 3850 8454 3834 8475
TIME...MOT...LOC 1602Z 246DEG 53KT 3881 8478 3867 8468
          3841 8466

$$
178 
WWUS51 KILN 091617
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 PM EDT SAT APR 9 2011

KYC077-187-091626-
/O.CAN.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GALLATIN KY-OWEN KY-
1217 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OWEN AND GALLATIN
COUNTIES HAS BEEN CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVE EAST OF THE AREA.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3849 8462 3868 8464 3878 8470 3878 8468
      3883 8473 3895 8435 3874 8428 3857 8427
      3856 8442 3853 8444 3853 8448 3850 8450
      3850 8454 3847 8458
TIME...MOT...LOC 1616Z 246DEG 53KT 3888 8457 3875 8444
          3849 8442

$$

KYC015-037-081-117-191-091630-
/O.CON.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-
1217 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR PENDLETON...KENTON...CAMPBELL...EXTREME SOUTHERN BOONE AND
EASTERN GRANT COUNTIES...

AT 1215 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING WINDS APPROACHING 60 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALTON TO 
GARDNERSVILLE TO 6 MILES SOUTHEAST OF CORDOVA...MOVING NORTHEAST AT 
60 MPH.

LOCATIONS IMPACTED INCLUDE...
BUTLER...FALMOUTH AND CLARYVILLE.

IN ADDITION...MORGAN...GENE SNYDER AIRPORT...MORNING VIEW...
GREENWOOD...WHITE VILLA...CATAWBA...VISALIA AND GRANTS LICK ARE NEAR
THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 144 AND 171...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3849 8462 3868 8464 3878 8470 3878 8468
      3883 8473 3895 8435 3874 8428 3857 8427
      3856 8442 3853 8444 3853 8448 3850 8450
      3850 8454 3847 8458
TIME...MOT...LOC 1616Z 246DEG 53KT 3888 8457 3875 8444
          3849 8442

$$
969 
WWUS51 KILN 091626
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 PM EDT SAT APR 9 2011

KYC015-037-081-117-191-091636-
/O.EXP.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-
1226 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR PENDLETON...KENTON...
CAMPBELL...EXTREME SOUTHERN BOONE AND EASTERN GRANT COUNTIES WILL
EXPIRE AT 1230 PM EDT...

THE THUNDERSTORMS WERE MOVING OUT OF THE WARNED AREA AND 
WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3849 8462 3868 8464 3878 8470 3878 8468
      3883 8473 3895 8435 3874 8428 3857 8427
      3856 8442 3853 8444 3853 8448 3850 8450
      3850 8454 3847 8458
TIME...MOT...LOC 1626Z 246DEG 53KT 3894 8440 3881 8427
          3855 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:59 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 9, 9:59 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
959 AM EDT SAT APR 9 2011

.SYNOPSIS...
A STATIONARY FRONT ALONG AND SOUTH OF THE OHIO RIVER THIS MORNING
WILL LIFT BACK NORTH AS A WARM FRONT THROUGH TONIGHT. SOUTHERLY
FLOW WILL THEN BRING UNSEASONABLY WARM TEMPERATURES UNTIL A STRONG
COLD FRONT CROSSES THE AREA ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH ORGANIZED CONVECTION APPROACHING...PARTS OF NORTHERN KENTUCKY
AND SOUTHEAST INDIANA ARE IN A SEVERE THUNDERSTORM WATCH UNTIL
18Z...SO GRIDS HAVE BEEN UPDATED TO ACCOUNT FOR THAT. UPDATED
AGAIN TO RAISE POPS IN NORTHERN COUNTIES DUE TO SHOWERS AND
THUNDERSTORMS THAT ARE HEADED THAT WAY.

THE DETAILS OF THE NEAR TERM FORECAST WILL BE HARD TO PINPOINT AT
THIS JUNCTURE. THUS...HAVE USED A BLEND OF THE RUC13 AND THE 3 KM HRRR
AS A STARTING POINT...THEN HAVE TRENDED TO A BLEND OF THE NAM-WRF
AND GFS OVERNIGHT.

A STATIONARY FRONT WAS LOCATED ALONG AND SOUTH OF THE OHIO RIVER
THIS MORNING. THE FIRST ISSUE OF THE DAY WILL BE HOW MUCH LOW
CLOUDS ACRS THE NRN THREE-FOURTHS OF THE CWFA WILL ERODE WITH
DAYTIME HEATING. THE RUC13 IS CAPTURING THIS LOW LEVEL
MOISTURE...AND IS INDICATING THAT THE CLOUD LAYER SHOULD LIFT
THROUGH THE DAY WITH DAYTIME HEATING. HOWEVER..THIS PROCESS COULD
BE SLOWED BY MID AND HIGH LVL CLOUDS STREAMING IN FROM THE WEST.
THE SECOND DILEMMA OF THE DAY WILL BE THE EXTENT AND AREAL
COVERAGE OF POTENTIAL CONVECTION ACRS THE REGION. THE RUC13 IS
DEPICTING A MID LVL DISTURBANCE OVER MISSOURI THIS MORNING. THIS
FEATURE IS FORECAST TO MOVE EAST TOWARD THE MIDDLE OHIO VALLEY BY
AFTERNOON...THEN MOVE SE TOWARD ERN KY BY EVENING. THE COMBINATION
OF THIS FEATURE...ALONG WITH A SLOWLY ADVANCING WARM FRONT...WILL
BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ROUGHLY THE SRN
THIRD OF THE CWFA TODAY. THE HIGHEST CHANCE WILL BE ACRS THE FAR
SWRN CWFA WHERE 50 POPS WILL BE FCST ATTM. IT MUST BE NOTED THAT
MODELS DO NOT HANDLE CONVECTIVE TYPE SCENARIOS SUCH AS THIS VERY
WELL...AND IF UPSTREAM CONVECTION GETS GOING IN TERMS OF COVERAGE
AND INTENSITY LATE THIS MORNING...IT IS CONCEIVABLE THAT POPS MAY
HAVE TO BE RAISED...ESPECIALLY ACRS THE SWRN/SRN CWFA. THIS WILL
HAVE MONITORED PER RADAR AND MESOANALYSIS ALONG WITH UPDATED MODEL
TRENDS. SPC DOES HAVE THE SRN PORTION OF OUR CWFA IN A SLIGHT RISK
FOR SVR THUNDERSTORMS TODAY...AND A LOT OF THIS WILL DEPEND ON HOW
MUCH INSTABILITY WILL BE ABLE TO ADVECT INTO THIS AREA. GIVEN THE
POTENTIAL FOR CLOUD COVER AND PCPN...FORECAST HIGHS WILL BE HARD
TO GET A HANDLE ON AS NO AVAILABLE MODEL IS REALLY GOING TO
CAPTURE THE POTENTIAL PITFALLS ATTM. THOUGHT IT PRUDENT AT THIS
POINT TO GO AHEAD AND TRIM TEMPERATURES BACK FROM MOST OF THE
GUIDANCE GIVEN THE REASONS STATED ABOVE...KNOWING THAT SOME
ADJUSTMENTS WILL HAVE TO BE MADE. HAVE HIGHS RANGING FROM THE MID
60S NORTH TO NEAR 70 SOUTH.

FOR TONIGHT...THE WARM FRONT WILL MOVE FROM SW TO NE THROUGH THE
REGION AS A MID LVL RIDGES BUILDS EAST INTO THE OHIO VALLEY. HAVE
KEPT LOW CHANCE POPS OVERNIGHT ALONG THE WARM FRONT. LOWS WILL
RANGE FROM THE UPPER 50S TO THE LOWER 60S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
00Z GFS AND 00Z ECMWF CONTINUE TO BE IN FAIRLY DECENT AGREEMENT IN
TERMS OF SYNOPTIC SCALE FEATURES FOR THE SHORT TERM...SO HAVE
BLENDED THESE SOLUTIONS WITH PREVIOUS FORECAST TO MAINTAIN SOME
CONTINUITY.

A MID LVL RIDGE WILL BE IN PLACE ACRS THE REGION ON SUNDAY. THIS
RIDGE WILL BE ASSOCIATED WITH UNSEASONABLY WARM TEMPERATURES AS
LOCALLY BREEZY SOUTH WINDS PUMP WARM AIR INTO THE REGION. UNDER
PARTLY CLOUDY SKIES...TEMPERATURES ARE EXPECTED TO PUSH INTO THE
LOWER AND MID 80S. THESE READINGS...IF OBTAINED...WOULD EITHER TIE
OR BREAK RECORDS AT CVG...DAY AND CMH. THE RECORD HIGH FOR ALL
THREE STATIONS ON SUNDAY IS 82 DEGREES.

MID LVL RIDGE WILL MOVE EAST OF THE REGION SUNDAY NIGHT INTO
MONDAY AS A DEEP MID LVL TROUGH WILL PUSH FROM THE PLAINS TO THE
GREAT LAKES AND OHIO VALLEY REGION. A STRONG COLD FRONT WILL
ACCOMPANY THIS TROUGH AND IS FORECAST TO PASS ACRS OUR AREA ON
MONDAY. LOW LEVEL FORCING AND MOISTURE MAY ACTUALLY OCCUR OUT
AHEAD OF THE ACTUAL FRONTAL PASSAGE IN THE FORM OF A PREFRONTAL
TROF. IN EITHER CASE...MODELS HAVE BEEN CONSISTENT THAT THERE
SHOULD BE A HIGH CHANCE FOR PCPN TO OCCUR. WHAT IS STILL SOMEWHAT
UNCERTAIN AT THIS POINT IS THE POTENTIAL FOR SEVERE WEATHER. A
FAIRLY ROBUST WIND FIELD WILL OCCUR WITH THIS SYSTEM WITH 850 MB
WINDS FORECAST TO BE NEAR 60 KNOTS. THE FLY IN THE OINTMENT IS
THAT EVEN THOUGH LOW LEVEL FORCING AND MOISTURE WILL BE PLENTY FOR
PCPN....OVERALL INSTABILITY IS FORECAST TO DECREASE SUBSTANTIALLY
AS THE PCPN PUSHES INTO OUR AREA MONDAY MORNING. GIVEN THIS
SCENARIO...HAVE CUT BACK THE THREAT FOR THUNDER TO CHANCE WORDING AS
WE COULD SEE CONVECTIVE SHOWERS WITH SOME EMBEDDED THUNDER.
STILL...THIS SETUP COULD PRODUCE SOME GUSTY WINDS...AND GIVEN
AFOREMENTIONED WIND FIELD...WILL STILL HAVE TO BE WATCHED. WILL
CONTINUE TO HIGHLIGHT THIS IN THE HWO. OTHERWISE...PCPN WILL SHOW
A DECREASING TREND FROM WEST TO EAST THROUGH THE DAY AS THE FRONT
SHIFTS EAST. WITH A FAIRLY STRONG PRESSURE GRADIENT AND WINDS
ALOFT...THERE IS ALSO THE POTENTIAL FOR STRONG SYNOPTIC GUSTS IN
THE WAKE OF THE FRONT MONDAY AFTN. WHETHER THEY REACH WIND
ADVISORY CRITERIA IS STILL UNCERTAIN AT THIS POINT AND WILL ALSO
CONTINUE TO MENTION THIS IN THE HWO. HIGHS ON MONDAY WILL NOT
BUDGE MUCH FROM MORNING LOWS IN THE MID AND UPPER 60S DUE TO
CLOUDS AND PCPN. HAVE RANGED HIGHS FROM THE MID 60S NW TO THE
LOWER 70S EAST.

FOR MONDAY NIGHT AND TUESDAY...UPR LVL TROF WILL MOVE EAST. A FEW
WRAP AROUND SHOWERS WILL BE POSSIBLE IN THE POST-FRONTAL CAA
MONDAY NIGHT INTO EARLY TUESDAY. OTHERWISE...CLOUDS WILL SHOW A
DECREASING TREND THROUGH THE PERIOD. IT WILL BE MUCH COOLER ON
TUESDAY WITH HIGHS IN THE MID 50S TO THE LOWER 60S.

SURFACE HIGH PRESSURE IS POISED TO BUILD INTO THE REGION TUESDAY
NIGHT...BRINGING CLEARING SKIES AND COOL TEMPERATURES.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL HOLD SWAY ACRS THE REGION THROUGH THURSDAY.
MODELS THEN DISAGREE ON THE DETAILS REGARDING THE NEXT SYSTEM
TO IMPACT THE AREA LATE THURSDAY NIGHT INTO FRIDAY. BOTH THE GFS
AND ECMWF HAVE PRECIP MOVING IN DURING THIS TIME FRAME AND THEREFORE
HAVE A CHANCE OF THUNDERSTORMS DURING THAT TIME PERIOD.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FORECAST AREA REMAINS ON THE NORTH SIDE OF A FRONTAL BOUNDARY
THAT WILL GRADUALLY LIFT NORTH DURING THE DAY. BEFORE IT DOES
SO...LOW LEVEL MOISTURE WILL REMAIN IN PLACE NORTH OF THIS
BOUNDARY. THIS HAS PROVIDED MVFR TO IFR CEILINGS AND VISIBILITIES
TO THE TAF SITES OVERNIGHT...ALTHOUGH CEILINGS HAVE GENERALLY
STAYED VFR AT CINCINNATI. THE EFFECTS OF THESE LOW CLOUDS ARE
EXPECTED TO REMAIN IN PLACE GOING INTO THE DAY...ONLY SLOWLY
IMPROVING FOR COLUMBUS AND DAYTON.

MEANWHILE...CONVECTION OVER ILLINOIS WILL CONTINUE TO MOVE TOWARD
THE OHIO VALLEY. MOST OF THE COMPUTER GUIDANCE SUGGESTS THAT THIS
ACTIVITY WILL TURN MORE SOUTHEASTWARD WITH TIME...AND WOULD BE
MOST LIKELY TO AFFECT THE CINCINNATI TAF SITES. THE TIMING FOR
THIS WILL BE VERY LATE MORNING INTO THE EARLY AFTERNOON HOURS.

OVERNIGHT...THE REGION WILL ENTER THE WARM SECTOR. SKIES ARE
EXPECTED TO CLEAR OUT...WITH A MOISTENING BOUNDARY LAYER COMBINING
WITH DROPPING TEMPERATURES OVERNIGHT TO CREATE A CHANCE OF FOG.

OUTLOOK...MVFR TO IFR CONDITIONS POSSIBLE MONDAY IN THUNDERSTORMS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...NOVAK
AVIATION...HATZOS
Hazardous weather outlook, Apr 9, 9:17 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT SAT APR 9 2011

INZ073-080-KYZ089-090-094>098-101330-
RIPLEY-SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-
917 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND
NORTHERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON DUE TO
VIGOROUS DISTURBANCE TRAVELING ALONG A STATIONARY FRONT. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND
MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY
WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-074-075-KYZ091>093-099-100-OHZ070>072-077>082-088-101330-
FRANKLIN IN-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-MASON-LEWIS-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
917 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MOVING FROM THE WEST ARE FORECAST TO CROSS THE AREA
LATE THIS MORNING THROUGH THIS AFTERNOON. THOUGH THE THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...A FEW OF THE STRONGER
STORMS WILL BE ACCOMPANIED BY SMALL HAIL...STRONG WIND
GUSTS...FREQUENT LIGHTNING...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND
MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY
WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-101330-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
917 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MOVING FROM THE WEST MAY IMPACT THE
AREA LATE THIS MORNING THROUGH THIS AFTERNOON. THOUGH THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...A FEW
OF THE STRONGER STORMS WILL BE ACCOMPANIED BY SMALL HAIL...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND
MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY
WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 9, 11:12 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT SAT APR 9 2011

INZ075-080-KYZ089>092-094-095-091615-
OHIO IN-SWITZERLAND IN-GRANT KY-BOONE KY-KENTON KY-GALLATIN KY-
CARROLL KY-OWEN KY-
1112 AM EDT SAT APR 9 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OWEN...CARROLL...
GALLATIN...KENTON...BOONE...GRANT...SWITZERLAND AND OHIO COUNTIES
THROUGH 1215 PM EDT...

AT 1107 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 32 MILES WEST OF LOCUST TO 34 MILES SOUTHWEST OF
LOCUST TO 48 MILES SOUTHWEST OF GRATZ...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY...
OWENTON...WARSAW...RISING SUN...DRY RIDGE...WILLIAMSTOWN...WALTON...
UNION...OAKBROOK...CRITTENDEN AND BURLINGTON.

ALSO...LOCUST...PRESTONVILLE...GENERAL BUTLER STATE PARK...ENGLISH...
BRAYTOWN...LANGSTAFF...MOOREFIELD AND WORTHVILLE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3838 8491 3842 8490 3845 8493 3843 8497
      3851 8500 3852 8504 3856 8502 3860 8509
      3859 8521 3874 8534 3875 8527 3871 8521
      3891 8521 3905 8467 3870 8454 3851 8450
      3849 8456 3834 8475 3833 8481

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:12 AM EDTSpecial Weather StatementILNBoone, Carroll, Gallatin, Grant, Owen63 min
Apr 9, 12:24 PM EDTSpecial Weather StatementILNCampbell, Kenton36 min
Apr 9, 12:29 PM EDTSpecial Weather StatementILNLewis, Mason61 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.